Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 16, 2007, 3:30 PM MDT for Colfax County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2007, 3:30 PM MDT (21:30 UTC)
- Expired
- May 16, 2007, 4:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Albuquerque radar (KABX), 219 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 162130
SVRABQ
NMC007-162230-
/O.NEW.KABQ.SV.W.0027.070516T2130Z-070516T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 430 PM MDT
* AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELIZABETHTOWN TO PHILMONT SCOUT
RANCH...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF QUESTA TO
19 MILES WEST OF SPRINGER...AND MOVING EAST AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PHILMONT SCOUT RANCH AROUND 400 PM MDT...
CIMARRON AROUND 430 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3658 10486 3635 10459 3622 10458 3622 10484
3627 10485 3627 10530 3651 10531 3655 10534
3668 10531 3674 10516
$$
DPORTER2 follow-up statements
000
WWUS55 KABQ 162201
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 PM MDT WED MAY 16 2007
NMC007-162230-
/O.CON.KABQ.SV.W.0027.000000T0000Z-070516T2230Z/
COLFAX-
401 PM MDT WED MAY 16 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
COLFAX COUNTY UNTIL 430 PM MDT...
AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RAYADO...OR ABOUT 18 MILES WEST OF SPRINGER...MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN COLFAX COUNTY AROUND 420 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3648 10490 3635 10459 3622 10458 3622 10484
3627 10485 3627 10513
$$
DPORTER000
WWUS55 KABQ 162225
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT WED MAY 16 2007
NMC007-162235-
/O.EXP.KABQ.SV.W.0027.000000T0000Z-070516T2230Z/
COLFAX-
425 PM MDT WED MAY 16 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM MDT FOR SOUTH
CENTRAL COLFAX COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3648 10490 3635 10459 3622 10458 3622 10484
3627 10485 3627 10513
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:00 PM MDT, 30 minutes earlier.
Area forecast discussion, May 16, 3:00 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED MAY 16 2007 .DISCUSSION... 20Z SURFACE OBS SHOW A 1011MB LOW PRES CENTER OVER NE AZ WITH A STATIONARY BOUNDARY STRETCHING S JUST WEST OF THE AZ/NM BORDER. DEWPOINTS ARE HOLDING IN THE 40S AND 50S EAST OF THE BOUNDARY WITH GENERALLY SOUTHEASTERLY WINDS STATEWIDE. LATEST VISIBLE SATELLITE IMAGERY SHOWING STORMS FIRING ALONG THE BOUNDARY OVER THE WESTERN AND NORTHERN MTNS. WATER VAPOR LOOP SHOWS AN UPPER LEVEL SHORTWAVE OVER AZ MOVING EAST INTO NM WITH A PLUME OF TROPICAL MOISTURE STREAMING EAST INTO THE BAJA. 400-250MB AIRCRAFT WIND PLOT SHOWS A 50-70 KNOT JET MOVING ONSHORE THE BAJA TOWARD THE BASE OF THE SHORTWAVE TROUGH. 12Z MODEL GUIDANCE IN RELATIVELY GOOD AGREEMENT WITH THE PRECIP PATTERN THROUGH FRIDAY MORNING. SHOWERS AND STORMS OVER THE HIGHER TERRAIN WILL CONTINUE TO MOVE ENE THIS AFTERNOON AND THEN SE THIS EVENING INTO THE RIO GRANDE VALLEY. RAISED POPS TO LIKELY IN AREAS EAST OF THE CURRENT STORMS AND LOWERED IN THE EASTERN PLAINS WHERE ATMOSPHERE IS MUCH MORE STABLE. CAPPING INVERSION AT 650MB ON THE 12Z KABQ SOUNDING SUGGESTS STORMS SHOULD HOLD OFF UNTIL THIS EVE WHEN OUTFLOW BOUNDARIES AND INCREASING UPPER FORCING BEGIN TO DESTABILIZE THE ATMOSPHERE. STORMS WILL REDEVELOP TOMORROW... ESPECIALLY FROM THE CENTRAL MOUNTAINS EASTWARD. RAISED POPS TO HIGH LIKELY FOR SE NM AS UPPER LEVEL WAVE COMBINED WITH JET MOVING INTO NORTHERN MEXICO SHOULD PROVIDE ENOUGH FORCING FOR WIDESPREAD STORMS. QPF VALUES ON THE ORDER OF ONE QUARTER TO ONE HALF INCH THROUGH FRIDAY MORNING IN THE EAST WITH LOCALLY HIGHER AMOUNTS LIKELY NEAR STRONGER STORMS. WEATHER PATTERN CONTINUES TO BE UNSETTLED THROUGH THE WEEKEND BUT STORMS TO BE RELEGATED MORE TO THE HIGHER TERRAIN. LOOKS LIKE A BREAK EARLY NEXT WEEK AS DRIER SOUTHWEST FLOW DEVELOPS OVER THE STATE AHEAD OF AN UPPER LEVEL TROUGH DEVELOPING OVER THE PAC NW. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 81 50 83 / 40 30 20 20 GALLUP.......................... 46 75 42 78 / 50 40 20 20 GRANTS.......................... 48 72 43 75 / 50 40 30 20 GLENWOOD........................ 50 83 49 87 / 60 50 30 20 CHAMA........................... 38 63 33 71 / 60 50 40 30 LOS ALAMOS...................... 43 64 39 73 / 50 50 30 20 RED RIVER....................... 33 54 33 64 / 60 50 30 30 TAOS............................ 41 64 38 73 / 50 50 30 20 SANTA FE........................ 47 64 42 73 / 40 60 30 20 SANTA FE AIRPORT................ 48 66 45 75 / 40 50 30 20 ESPANOLA........................ 50 69 47 80 / 40 50 30 20 ALBUQUERQUE HEIGHTS............. 54 71 52 78 / 50 50 30 20 ALBUQUERQUE VALLEY.............. 53 73 50 81 / 50 50 30 20 ALBUQUERQUE FOOTHILLS........... 51 69 49 76 / 50 50 30 20 ALBUQUERQUE WEST MESA........... 53 72 51 80 / 50 50 30 20 SOCORRO......................... 52 74 52 80 / 50 50 40 20 SANDIA PARK/CEDAR CREST......... 46 64 45 75 / 40 60 30 20 MORIARTY/ESTANCIA............... 46 64 43 76 / 40 60 30 20 CARRIZOZO....................... 50 69 51 76 / 50 70 30 20 RUIDOSO......................... 49 60 45 65 / 50 70 50 30 RATON........................... 45 64 40 73 / 40 40 30 20 LAS VEGAS....................... 42 58 42 71 / 40 60 30 20 ROY............................. 44 62 44 69 / 20 60 30 20 CLAYTON......................... 46 66 46 73 / 20 30 30 20 SANTA ROSA...................... 49 67 49 76 / 20 60 40 20 TUCUMCARI....................... 50 66 49 75 / 10 60 40 30 FORT SUMNER..................... 50 64 51 75 / 20 60 40 20 CLOVIS.......................... 50 66 49 73 / 20 60 40 30 PORTALES........................ 49 64 49 72 / 20 60 50 30 ROSWELL......................... 55 68 55 75 / 30 70 40 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
Hazardous weather outlook, May 16, 5:34 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT WED MAY 16 2007 NMZ001>021-026-171200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 534 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE SOUTHEAST PLAINS CREATING THE POTENTIAL FOR LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL IS POSSIBLE THURSDAY AND FRIDAY ACROSS A LARGE PORTION OF THE STATE CREATING THE POTENTIAL FOR LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
In the hours before
Local storm report, May 16, 1:34 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
134 PM MDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 SSE GRANTS 35.13N 107.83W
05/15/2007 E1.75 INCH CIBOLA NM PUBLIC
NORTHWEST NEW MEXICO VISITOR CENTER IN GRANTS. HAILED FOR
APPROXIMATELY 20 MINUTES.
&&
DELAYED REPORT.
DPORTERSpecial weather statement, May 16, 2:15 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT WED MAY 16 2007 NMZ002-004-005-162045- NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS- 215 PM MDT WED MAY 16 2007 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN TAOS AND WESTERN COLFAX COUNTIES... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 13 MILES NORTH OF TRES PIEDRAS TO UTE PARK. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ARROYO HONDO...ARROYO SECO...CERRO...CIMARRON...EAGLE NEST AND ELIZABETHTOWN. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Local storm report, May 16, 2:51 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL UTE PARK 36.56N 105.11W
05/16/2007 E0.75 INCH COLFAX NM PARK/FOREST SRVC
&&
DPORTERSpecial weather statement, May 16, 2:54 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT WED MAY 16 2007 NMZ002-004-162145- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS- 254 PM MDT WED MAY 16 2007 ...STRONG THUNDERSTORM MOVING SOUTH ALONG THE RIO ARRIBA AND COLFAX COUNTY BORDER... AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF TRES PIEDRAS. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAS TABLAS...PETACA AND VALLECITOS. IN ADDITION...PERSONS TRAVELLING ALONG HIGHWAY 285 WILL ENCOUNTER THIS STORM. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.